I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

bicalutamide side effects

User
Posted 05 Jun 2018 at 08:16

Hi just wondered if bicalutamide side effects include a stinging feeling in the pubic area and accros to the hips when sitting up straight and sometimes walking they seem go away when laying down? Thanks started them on 1st of March 2018 150mg Thanks 

User
Posted 05 Jun 2018 at 14:07

I've been on 150mg of bicalutimide since February 2018.  No pain as you describe.  A bit of pain in the nipples and major tiredness.


Ulsterman

User
Posted 05 Jun 2018 at 08:34
Hi , I’ve had the pains you describe ever since surgery 3yrs ago , especially if I need a wee or poo. I think they said it is adhesions. I never really had any side effects taking 150 Bical for a year other than more tired. Very tired at first. My libido was the same. I don’t think Bical can cause pain symptoms

If life gives you lemons , then make lemonade
User
Posted 07 Jun 2018 at 09:29
Hello
I've had a range of side effects from Bical 150mg - breast growth, nipple pain, big fatigue, crap skin, ED, loss of libido and I'm sure a few others. However, the one you describe is a new one to me. I'm guessing as my body seems to have decided to be a test bed for all side effects, stinging in the groin may not be associated with Bical.
Show Most Thanked Posts
User
Posted 05 Jun 2018 at 08:34
Hi , I’ve had the pains you describe ever since surgery 3yrs ago , especially if I need a wee or poo. I think they said it is adhesions. I never really had any side effects taking 150 Bical for a year other than more tired. Very tired at first. My libido was the same. I don’t think Bical can cause pain symptoms

If life gives you lemons , then make lemonade
User
Posted 05 Jun 2018 at 14:07

I've been on 150mg of bicalutimide since February 2018.  No pain as you describe.  A bit of pain in the nipples and major tiredness.


Ulsterman

User
Posted 07 Jun 2018 at 09:29
Hello
I've had a range of side effects from Bical 150mg - breast growth, nipple pain, big fatigue, crap skin, ED, loss of libido and I'm sure a few others. However, the one you describe is a new one to me. I'm guessing as my body seems to have decided to be a test bed for all side effects, stinging in the groin may not be associated with Bical.
User
Posted 25 Jun 2018 at 18:05
Anyone had a fever or shivers ?
User
Posted 25 Jun 2018 at 20:12
No not had them? And the things I mentioned in my post seem to have subsided now fingers crossed the only thing I have now is slight sore nipples.
User
Posted 25 Jun 2018 at 20:17

No fever or shivers.


im now on it for four months and I’m convinced my body hair is thinning out.  Is that possible?


Ulsterman

User
Posted 25 Jun 2018 at 20:51
I constantly feel unwell and listless since starting the tablets. last one tomorrow then it is injections.

One question, are the injections the same drug as the tablets ?

Thanks guys.
User
Posted 26 Jun 2018 at 13:38

They work in different ways but both starve the Prostate cancer cells of testosterone as a fuel.


Bicalutamide stops the cells using testosterone by blocking their ability to bind to it.


Prostap and similar drugs work by stopping the testes from producing testosterone.


See here for more information. I’ve pasted some information below too.


 


What types of hormone therapy are there?



There are three main ways to have hormone therapy for prostate cancer. These are:



  • injections or implants to stop your testicles making testosterone

  • tablets to block the effects of testosterone

  • surgery to remove the testicles or the parts of the testicles that make testosterone. This is called an orchidectomy.


The type you have will depend on whether your cancer has spread, any other treatments you’re having, and your own personal choice. You may have more than one type of hormone therapy at the same time.


Injections or implants


You may hear this called androgen deprivation therapy (ADT). These work by stopping your brain from telling your body to make testosterone. Injections or implants are as good at controlling prostate cancer as surgery to remove the testicles.


Injections and implants are both given using a needle. Injections are given in a similar way to having a vaccine, where a small amount of liquid is injected under the skin or into the muscle. If you have injections, you will have them in your arm, abdomen (stomach area), thigh or bottom (buttock),depending on which type you’re having. Ask your doctor or nurse whether you will have injections or implants. Implants are given using a larger needle to place a tiny tube under the skin of your arm, which slowly releases the drug.


You will have the injections or implants at your GP surgery or local hospital – once a month, once every three months, once every six months, or once a year. How often you have them will depend on the type of hormone therapy.


LHRH agonists


LHRH agonists (luteinizing hormone-releasing hormone agonists) are the most common type of injection or implant. There are several different LHRH agonists, including:



  • goserelin (Zoladex® or Novgos®)

  • leuprorelin acetate (Prostap® or Lutrate®)

  • triptorelin (Decapeptyl® or Gonapeptyl Depot®)

  • buserelin acetate(Suprefact®).


LHRH agonists cause the body to produce more testosterone for a short time after the first injection. This temporary surge in testosterone could cause the cancer to grow more quickly for a short time, which might make any symptoms you have worse – this is known as a flare.


If you’re having an LHRH agonist, you’ll be given a short course of anti-androgen tablets to stop any problems caused by this surge of testosterone. You’ll usually start taking the anti-androgen tablets before having your first injection or implant and continue taking them for a few weeks.



 

User
Posted 26 Jun 2018 at 13:47
Thank you so much for your reply and the link. I have only been diagnosed 7 weeks or so and it has been a barrage of information and tests. Really appreciate the support.
User
Posted 23 Jul 2018 at 22:14

The below side effect of Bicaltumide did strike a similar chord with me. Have been on only 50mg for 12 days (Prostap or Zoladex in a couple of days) and below is what I logged into my diary the other day.


Quote:


So, ten days on the Bicaltumide. No real adverse side effects. Did have a brief hot flush one evening. Also, sex drive on the slide albeit I can still get an erection. Very limited ejaculate. Also feeling a lot of sensitivity around my pelvis, hips and upper arms. Not really pain, but more of a sensitive nerve / achy muscle feeling. This has spooked me a little bit as thinking maybe an indication of a metastasis. This is really overthinking as the bone scan was clear and I’m pretty sure the cancer hasn’t jumped out of the prostate in the last couple of weeks. Again, one of the side effects of Bicaltumide is described as ‘back pain, pelvic pain, joint or muscle pain’ and that is what I’m putting down the achy feelings to.


Unquote.


I also noted on another string on this site of someone advising of the same achy type feelings in these areas when on Bicaltumide.

User
Posted 23 Jul 2018 at 22:47

Originally Posted by: Online Community Member


No fever or shivers.


im now on it for four months and I’m convinced my body hair is thinning out.  Is that possible?


Ulsterman



 


Yes it is a known side effect - and John's back hair (of which there was quite a lot) has never returned :-(  Women often notice that their hair becomes finer as they reach menopause as well.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 23 Jul 2018 at 22:53
The ‘back pain, pelvic pain, joint or muscle pain’ is down to the body feminising - the muscles lose tone and ligaments soften, the pelvis spreads (as it would in a pubescent girl) etc etc.

Never heard of stinging pains being associated though ... would want to have a check for infection instead, I think
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
 
Forum Jump  
©2018 Prostate Cancer UK